MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number 67PFS45
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuffs of two trachs are not inflating symmetrically and only inflates on one side.The cuffs were massaged and inflation was attempted again with no resolution.No patient injury was reported.
 
Additional Manufacturer Narrative
H10: device evaluation: two (2) sample were received in used conditions.Functional test: air cuff symmetry test was performed to the units according to mp bivona tt-tj130 rev.102 ? "leak test" and av-10006853 rev.101 - leak testing and cuff symmetry visual aid.Cuff symmetry fixture was used (id: 13.3053-50 due: 10/2022).Results: when the sample was inflated with air, the cuff only inflated one side.According to the ifu (10018853-001 rev.100, instructions for use - pedi/neo tts ifu (pnt)) the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When measuring the cuffs, the percentage for the symmetry were: sample 1= 35%; sample 2= 40%.These results are over 33.3% that is the minimum acceptable.Based on the test, the units are within spec.The complaint is not confirmed.No root cause could be determinate since the samples successfully passed cuff symmetry test.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13176331
Report Number3012307300-2022-00218
Device Sequence Number19988757
Product Code JOH
UDI-Device Identifier10351688518637
UDI-Public10351688518637
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number67PFS45
Device Lot Number4051665
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown